Alert archive / Illinois / Beach Hazards Statements in 2020
Beach Hazards Statement 5, NWS Chicago, IL
NWS Chicago, IL issued this beach hazards statement at Jul 11, 2020, 3:58 PM CDT for Cook County, Lake County, Illinois; Lake County, Porter County, Indiana. It took effect at Jul 12, 2020, 7:00 AM CDT. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Jul 11, 2020, 3:58 PM CDT (20:58 UTC)
- In effect from
- Jul 12, 2020, 7:00 AM CDT
- Expired
- Jul 13, 2020, 7:00 AM CDT
- In force
- 24 hr
- Issued by
- NWS Chicago, IL
Counties Cook County, IL, Lake County, IL, Lake County, IN, Porter County, IN
The radar
The Chicago radar (KLOT), 54 km from the middle of the area, began a volume at 21:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 9.0 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 12 J/kg
- Mixed-layer CIN
- -285 J/kg
- Mixed-layer LCL
- 1580 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
501 WHUS43 KLOT 112058 CFWLOT LAKESHORE HAZARD MESSAGE National Weather Service Chicago IL 358 PM CDT Sat Jul 11 2020 ILZ006-103-104-INZ001-002-120500- /O.NEW.KLOT.BH.S.0005.200712T1200Z-200713T0900Z/ Lake IL-Northern Cook-Central Cook-Lake IN-Porter- 358 PM CDT Sat Jul 11 2020 ...BEACH HAZARDS STATEMENT IN EFFECT FROM SUNDAY MORNING THROUGH LATE SUNDAY NIGHT... The National Weather Service in Chicago has issued a Beach Hazards Statement...which is in effect from Sunday morning through late Sunday night. * LOCATION...Lake Michigan beaches in Illinois and Indiana. * HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED. * FORECAST WAVE HEIGHTS...3 to 6 feet. * STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... Life threatening waves and currents are expected at the beaches. People visiting the beaches should stay out of the water. Rip currents are powerful channels of water flowing quickly away from shore, which occur most often at low spots or breaks in sandbars. Rip currents can sweep you into deeper water. Structural currents form along piers where longshore currents and wave action flow into the structure. Structural currents can sweep you into deeper water along the pier structure. Exposed beaches are more likely to experience the most significant wave and current impacts. Impacts at beaches with protective breakwalls or jetties will be subject to the orientation of structures as well as wind and wave direction. For information on swim advisories or bans at Chicago beaches visit: www.cpdbeaches.com. && $$
7 follow-up statements
815 WHUS43 KLOT 120239 CFWLOT LAKESHORE HAZARD MESSAGE National Weather Service Chicago IL 939 PM CDT Sat Jul 11 2020 ILZ006-103-104-INZ001-002-121045- /O.CON.KLOT.BH.S.0005.200712T1200Z-200713T0900Z/ Lake IL-Northern Cook-Central Cook-Lake IN-Porter- 939 PM CDT Sat Jul 11 2020 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 7 AM CDT SUNDAY THROUGH LATE SUNDAY NIGHT... * LOCATION...Lake Michigan beaches in Illinois and Indiana. * HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED. * FORECAST WAVE HEIGHTS...3 to 6 feet. * STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... Life threatening waves and currents are expected at the beaches. People visiting the beaches should stay out of the water. Rip currents are powerful channels of water flowing quickly away from shore, which occur most often at low spots or breaks in sandbars. Rip currents can sweep you into deeper water. Structural currents form along piers where longshore currents and wave action flow into the structure. Structural currents can sweep you into deeper water along the pier structure. Exposed beaches are more likely to experience the most significant wave and current impacts. Impacts at beaches with protective breakwalls or jetties will be subject to the orientation of structures as well as wind and wave direction. For information on swim advisories or bans at Chicago beaches visit: www.cpdbeaches.com. && $$
232 WHUS43 KLOT 120909 CFWLOT LAKESHORE HAZARD MESSAGE National Weather Service Chicago IL 409 AM CDT Sun Jul 12 2020 ILZ006-103-104-121715- /O.EXT.KLOT.BH.S.0005.200712T1200Z-200713T0800Z/ Lake IL-Northern Cook-Central Cook- 409 AM CDT Sun Jul 12 2020 ...BEACH HAZARDS STATEMENT NOW IN EFFECT THROUGH LATE TONIGHT... * LOCATION...Lake Michigan beaches in Illinois. * HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED. * FORECAST WAVE HEIGHTS...4 to 6 feet. * STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... Life threatening waves and currents are expected at the beaches. People visiting the beaches should stay out of the water. Rip currents are powerful channels of water flowing quickly away from shore, which occur most often at low spots or breaks in sandbars. Rip currents can sweep you into deeper water. Structural currents form along piers where longshore currents and wave action flow into the structure. Structural currents can sweep you into deeper water along the pier structure. Exposed beaches are more likely to experience the most significant wave and current impacts. Impacts at beaches with protective breakwalls or jetties will be subject to the orientation of structures as well as wind and wave direction. For information on swim advisories or bans at Chicago beaches visit: www.cpdbeaches.com. && $$ INZ001-002-121715- /O.EXT.KLOT.BH.S.0005.200712T1200Z-200713T1200Z/ Lake IN-Porter- 409 AM CDT Sun Jul 12 2020 ...BEACH HAZARDS STATEMENT NOW IN EFFECT THROUGH MONDAY MORNING... * LOCATION...Lake Michigan beaches in Indiana. * HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED. * FORECAST WAVE HEIGHTS...4 to 6 feet. * STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... Life threatening waves and currents are expected at the beaches. People visiting the beaches should stay out of the water. Rip currents are powerful channels of water flowing quickly away from shore, which occur most often at low spots or breaks in sandbars. Rip currents can sweep you into deeper water. Structural currents form along piers where longshore currents and wave action flow into the structure. Structural currents can sweep you into deeper water along the pier structure. Exposed beaches are more likely to experience the most significant wave and current impacts. Impacts at beaches with protective breakwalls or jetties will be subject to the orientation of structures as well as wind and wave direction. For information on swim advisories or bans at Chicago beaches visit: www.cpdbeaches.com. && $$ Petr
480 WHUS43 KLOT 121426 CFWLOT LAKESHORE HAZARD MESSAGE National Weather Service Chicago IL 926 AM CDT Sun Jul 12 2020 ILZ006-103-104-122230- /O.CON.KLOT.BH.S.0005.000000T0000Z-200713T0800Z/ Lake IL-Northern Cook-Central Cook- 926 AM CDT Sun Jul 12 2020 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH LATE TONIGHT... * LOCATION...Lake Michigan beaches in Illinois. * HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED. * FORECAST WAVE HEIGHTS...4 to 7 feet. * STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... Life threatening waves and currents are expected at the beaches. People visiting the beaches should stay out of the water. Rip currents are powerful channels of water flowing quickly away from shore, which occur most often at low spots or breaks in sandbars. Rip currents can sweep you into deeper water. Structural currents form along piers where longshore currents and wave action flow into the structure. Structural currents can sweep you into deeper water along the pier structure. Exposed beaches are more likely to experience the most significant wave and current impacts. Impacts at beaches with protective breakwalls or jetties will be subject to the orientation of structures as well as wind and wave direction. For information on swim advisories or bans at Chicago beaches visit: www.cpdbeaches.com. && $$ INZ001-002-122230- /O.CON.KLOT.BH.S.0005.000000T0000Z-200713T1200Z/ Lake IN-Porter- 926 AM CDT Sun Jul 12 2020 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH MONDAY MORNING... * LOCATION...Lake Michigan beaches in Indiana. * HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED. * FORECAST WAVE HEIGHTS...4 to 7 feet. * STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... Life threatening waves and currents are expected at the beaches. People visiting the beaches should stay out of the water. Rip currents are powerful channels of water flowing quickly away from shore, which occur most often at low spots or breaks in sandbars. Rip currents can sweep you into deeper water. Structural currents form along piers where longshore currents and wave action flow into the structure. Structural currents can sweep you into deeper water along the pier structure. Exposed beaches are more likely to experience the most significant wave and current impacts. Impacts at beaches with protective breakwalls or jetties will be subject to the orientation of structures as well as wind and wave direction. For information on swim advisories or bans at Chicago beaches visit: www.cpdbeaches.com. && $$ KJB
645 WHUS43 KLOT 122113 CFWLOT LAKESHORE HAZARD MESSAGE National Weather Service Chicago IL 413 PM CDT Sun Jul 12 2020 ILZ006-103-104-130515- /O.CON.KLOT.BH.S.0005.000000T0000Z-200713T0800Z/ Lake IL-Northern Cook-Central Cook- 413 PM CDT Sun Jul 12 2020 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 3 AM CDT MONDAY... * LOCATION...Lake Michigan beaches in Illinois. * HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED. * FORECAST WAVE HEIGHTS...4 to 6 feet. * STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... Life threatening waves and currents are expected at the beaches. People visiting the beaches should stay out of the water. Rip currents are powerful channels of water flowing quickly away from shore, which occur most often at low spots or breaks in sandbars. Rip currents can sweep you into deeper water. Structural currents form along piers where longshore currents and wave action flow into the structure. Structural currents can sweep you into deeper water along the pier structure. Exposed beaches are more likely to experience the most significant wave and current impacts. Impacts at beaches with protective breakwalls or jetties will be subject to the orientation of structures as well as wind and wave direction. For information on swim advisories or bans at Chicago beaches visit: www.cpdbeaches.com. && $$ INZ001-002-130515- /O.CON.KLOT.BH.S.0005.000000T0000Z-200713T1200Z/ Lake IN-Porter- 413 PM CDT Sun Jul 12 2020 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH MONDAY MORNING... * LOCATION...Lake Michigan beaches in Indiana. * HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED. * FORECAST WAVE HEIGHTS...4 to 6 feet. * STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... Life threatening waves and currents are expected at the beaches. People visiting the beaches should stay out of the water. Rip currents are powerful channels of water flowing quickly away from shore, which occur most often at low spots or breaks in sandbars. Rip currents can sweep you into deeper water. Structural currents form along piers where longshore currents and wave action flow into the structure. Structural currents can sweep you into deeper water along the pier structure. Exposed beaches are more likely to experience the most significant wave and current impacts. Impacts at beaches with protective breakwalls or jetties will be subject to the orientation of structures as well as wind and wave direction. For information on swim advisories or bans at Chicago beaches visit: www.cpdbeaches.com. && $$ KMD
029 WHUS43 KLOT 130213 CFWLOT LAKESHORE HAZARD MESSAGE National Weather Service Chicago IL 913 PM CDT Sun Jul 12 2020 ILZ006-103-104-130800- /O.CON.KLOT.BH.S.0005.000000T0000Z-200713T0800Z/ Lake IL-Northern Cook-Central Cook- 913 PM CDT Sun Jul 12 2020 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 3 AM CDT MONDAY... * LOCATION...Lake Michigan beaches in Illinois. * HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED. * FORECAST WAVE HEIGHTS...4 to 6 feet. * STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... Life threatening waves and currents are expected at the beaches. People visiting the beaches should stay out of the water. Rip currents are powerful channels of water flowing quickly away from shore, which occur most often at low spots or breaks in sandbars. Rip currents can sweep you into deeper water. Structural currents form along piers where longshore currents and wave action flow into the structure. Structural currents can sweep you into deeper water along the pier structure. Exposed beaches are more likely to experience the most significant wave and current impacts. Impacts at beaches with protective breakwalls or jetties will be subject to the orientation of structures as well as wind and wave direction. For information on swim advisories or bans at Chicago beaches visit: www.cpdbeaches.com. && $$ INZ001-002-131015- /O.CON.KLOT.BH.S.0005.000000T0000Z-200713T1200Z/ Lake IN-Porter- 913 PM CDT Sun Jul 12 2020 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 7 AM CDT MONDAY... * LOCATION...Lake Michigan beaches in Indiana. * HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED. * FORECAST WAVE HEIGHTS...4 to 6 feet. * STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... Life threatening waves and currents are expected at the beaches. People visiting the beaches should stay out of the water. Rip currents are powerful channels of water flowing quickly away from shore, which occur most often at low spots or breaks in sandbars. Rip currents can sweep you into deeper water. Structural currents form along piers where longshore currents and wave action flow into the structure. Structural currents can sweep you into deeper water along the pier structure. Exposed beaches are more likely to experience the most significant wave and current impacts. Impacts at beaches with protective breakwalls or jetties will be subject to the orientation of structures as well as wind and wave direction. && $$
949 WHUS43 KLOT 130849 CFWLOT LAKESHORE HAZARD MESSAGE National Weather Service Chicago IL 349 AM CDT Mon Jul 13 2020 INZ001-002-131200- /O.CON.KLOT.BH.S.0005.000000T0000Z-200713T1200Z/ Lake IN-Porter- 349 AM CDT Mon Jul 13 2020 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 7 AM CDT THIS MORNING... * LOCATION...Lake Michigan beaches in Indiana. * HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED. * FORECAST WAVE HEIGHTS...3 to 6 feet subsiding to 2 to 4 feet early this morning. * STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... Life threatening waves and currents are expected at the beaches. People visiting the beaches should stay out of the water. Rip currents are powerful channels of water flowing quickly away from shore, which occur most often at low spots or breaks in sandbars. Rip currents can sweep you into deeper water. Structural currents form along piers where longshore currents and wave action flow into the structure. Structural currents can sweep you into deeper water along the pier structure. Exposed beaches are more likely to experience the most significant wave and current impacts. Impacts at beaches with protective breakwalls or jetties will be subject to the orientation of structures as well as wind and wave direction. && $$
331 WHUS43 KLOT 131203 CFWLOT LAKESHORE HAZARD MESSAGE National Weather Service Chicago IL 703 AM CDT Mon Jul 13 2020 INZ001-002-131315- /O.EXP.KLOT.BH.S.0005.000000T0000Z-200713T1200Z/ Lake IN-Porter- 703 AM CDT Mon Jul 13 2020 ...BEACH HAZARDS STATEMENT HAS EXPIRED... The beach hazard statement is no longer in effect. $$ Petr
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this beach hazards statement went out at Jul 11, 3:17 PM CDT, 41 minutes earlier.
Area forecast discussion, Jul 11, 3:17 PM CDT, 41 minutes before
Area Forecast Discussion National Weather Service Chicago/Romeoville, IL 317 PM CDT Sat Jul 11 2020 .SHORT TERM... 317 PM CDT Through Sunday night... The main focus for severe storms in the near term will be over my far southern/southwest counties. This is the area where the outflow boundary from previous severe convection resides. The 19Z special DVN RAOB indicates that the airmass that this outflow boundary is interacting with is moderately unstable, with MLCAPE in excess of 2,000 J/KG and 0-6 km cape of around 35 kt. For this reason, any additional storm development that occurs in the vicinity of the boundary this afternoon will have a good potential of becoming organized, with some supercell structures. Large hail and damaging winds would be the main threat with these storms through late afternoon. Recent satellite and radar imagery also shows new convection beginning to fire in this area. So it will need to be monitored over the next couple hours. To the north of this area, the boundary layer has stabilized in the wake of the outflow, so this area is likely to be free of convection for the next several hours this afternoon. Another round of thunderstorms is expected this evening and overnight. A very impressive upper level impulse is expected to dive southeastward from MN into our area overnight. Increase forcing for ascent is already resulting in numerous storm development over southern MN. This activity will likely begin to build upscale over the next few hours as outflow and storm mergers occur. This activity may then track southeastward along the instability gradient, which should be over my western CWA this evening. The exact timing of these storms remains a bit uncertain, but it appears that it will not be until after 7pm that these storms begin to approach north central IL. Storm chances will then increase through the evening hours. The main severe threat continues to look to be to the west and south of Chicago roughly from the Rockford area southeastward across the far southwest suburbs of Chicago and into Central IL and IN. Showers with some storms will likely continue across the area overnight, but the severe threat should wane later this evening. Expect the showers to come to an end across the area Sunday morning, with dry conditions likely for the afternoon. Cooler temperatures are expected with some breezy northeasterly winds off the lake. Dangerous swim conditions are thus expected along the shores of Lake Michigan due to increased wave activity on southern Lake Michigan. KJB && .LONG TERM... 311 PM CDT Monday through Saturday... Not much change to thinking in the long term period. Medium range models overall remain in pretty good agreement in depicting a seasonably strong upper level ridge centered over the southwestern U.S. east into the southern Plains much of the week with fairly noteworthy negative height anomalies over western and central Canada. Belt of seasonably strong mid-upper level westerly/zonal flow between these 2 features across the northern half of the U.S. much of the week. Drilling down a bit into the details...medium range models depict a strong shortwave trough pivoting around the southern flank of the Canadian long wave trough and tracking across the northern Plains Monday before lifting northeast toward Hudson Bay Tuesday. Southern flanks of the forcing from this shortwave should send weakening frontal boundary sagging southward into the Midwest and Great Lakes, with this front eventually becoming quasistationary as it aligns itself with the mid-upper level flow. As various small scale perturbations ripple through the zonal flow will likely see them become convectively enhanced with periodic MCS activity near and north of the aforementioned quasistationary boundary. Convective outflow/cold pools will likely play a substantial role in the latitudinal fluctuations of this boundary through the week and there is virtually no skill at this distance in predicting timing of mesoscale features. Given this, saw little reason to stray from daily (and nightly) chances of showers and thunderstorms through the week. There will undoubtedly many, many dry hour with occasional MCS activity rolling across the area. Given the expected juxtapositioning of the moderately strong flow aloft with the moderate-strong instability, certainly potential for severe weather and heavy rainfall at times across the Midwest into the Great Lakes region. Temperatures will likely hinge heavily on placement of the composite front/outflow boundary, with winds off the lake to the north of the boundary likely resulting in some added cooling. To the warm side of the boundary, temperatures should climb into the 90s, which looks most likely across most of the CWA Tuesday. By next weekend, the ECMWF in particular, suggests a northward flexing of the upper ridge which could try and push the effective boundary northward and result in a period of more intense heat at that time. GFS is far less aggressive, so not a high confidence forecast at this time. - Izzi && .AVIATION... For the 18Z TAFs... Weakening convective disturbance moving across the area will probably produce some light showers at the terminals the first hour of the TAFs. In the wake of this disturbance, winds could become fairly light/variable for time this afternoon, particularly west toward DPA and RFD. Will need to watch for possible lake breeze development and penetration inland late this afternoon into early this evening. Expectation at this point is that if a lake breeze forms, it probably won't make it to MDW and ORD, but it isn't out of the question. Another, more vigorous, disturbance upstream will kick off more SHRA/TSRA this afternoon over southern MN and northern IA. This activity is expected to move east-southeastward along and just north of outflow from this morning's activity. Low confidence in how far north the thunder activity will be tonight and does appear the better thunderstorm chances will be south of the terminals. However, it is plausible thunder could be as far north as the terminals, so decided to keep TSRA in the TAFs, since it was already in the forecast. - Izzi && .LOT WATCHES/WARNINGS/ADVISORIES... IL...None. IN...None. LM...None. && Visit us at weather.gov/chicago Follow us on Facebook, Twitter, and YouTube at: www.facebook.com/NWSChicago www.twitter.com/NWSChicago www.youtube.com/NWSChicago
Hazardous weather outlook, Jul 11, 12:17 PM CDT, 3 hours 41 minutes before
Hazardous Weather Outlook
National Weather Service Chicago/Romeoville IL
1217 PM CDT Sat Jul 11 2020
ILZ003>006-008-010>013-019>021-023-032-033-039-103>108-INZ001-002-
010-011-019-121730-
Winnebago-Boone-McHenry-Lake IL-Ogle-Lee-De Kalb-Kane-DuPage-
La Salle-Kendall-Grundy-Kankakee-Livingston-Iroquois-Ford-
Northern Cook-Central Cook-Southern Cook-Northern Will-
Southern Will-Eastern Will-Lake IN-Porter-Newton-Jasper-Benton-
1217 PM CDT Sat Jul 11 2020 /117 PM EDT Sat Jul 11 2020/
This Hazardous Weather Outlook is for portions of North Central
Illinois...Northeast Illinois and Northwest Indiana.
.DAY ONE...This Afternoon and Tonight.
Weather hazards expected...
Elevated Thunderstorm Risk...with an associated:
Elevated hail risk...up to quarter size.
Elevated damaging wind risk...to 65 mph.
Limited Flooding Risk.
DISCUSSION...
Scattered thunderstorms are ongoing near the Interstate 80
corridor as of the noon hour. These storms will continue to shift
southeast during the early afternoon hours. The main threats from
these storms will be gusty winds up to 50 mph and frequent cloud
to ground lightning.
Another round of scattered thunderstorms is likely this evening
in association with the approach of a mid level disturbance.
Some of these storms may be severe, with damaging wind gusts
likely to be the main severe threat. However, large hail will
also be possible with the strongest storms. Storms may also
produce locally heavy rainfall, which could lead to minor
localized flooding. The most likely time for strong to severe
storms is roughly 7 pm to 11 pm.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
Sunday...
Limited Thunderstorm Risk.
High Swim Risk.
Tuesday...
Elevated Thunderstorm Risk.
Wednesday and Thursday...
Limited Thunderstorm Risk.
Friday...
Limited Thunderstorm Risk.
Limited Excessive Heat Risk.
.SPOTTER INFORMATION STATEMENT...
Spotters may be needed this evening.
GENERAL STORM MOTION OF THE DAY:
Moving toward the southeast at 35 mph.
LMZ740>745-121730-
Winthrop Harbor to Wilmette Harbor IL-
Wilmette Harbor to Northerly Island IL-
Northerly Island to Calumet Harbor IL-
Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN-
Burns Harbor to Michigan City IN-
1217 PM CDT Sat Jul 11 2020
This Hazardous Weather Outlook is for portions of the Illinois
nearshore waters of Lake Michigan and the Indiana nearshore
waters of Lake Michigan.
.DAY ONE...This Afternoon and Tonight.
Weather hazards expected...
Elevated Thunderstorm Risk...with an associated:
Limited hail risk...up to quarter size.
Limited thunderstorm wind gust risk...up to 55 knots.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
Sunday...
Hazardous conditions for small craft are likely.
Limited Thunderstorm Risk.
Tuesday...
Elevated Thunderstorm Risk.
Wednesday through Friday...
Limited Thunderstorm Risk.
KJB
Visit us at http://weather.gov/chicago
Follow us on Facebook, Twitter, and Youtube at:
www.facebook.com/nwschicago
www.twitter.com/nwschicago
www.youtube.com/nwschicagoIn the hours before
Special weather statement, Jul 11, 12:39 PM CDT, 3 hours 19 minutes before
Special Weather Statement
National Weather Service Chicago/Romeoville
1239 PM CDT Sat Jul 11 2020
ILZ021-023-107-111800-
Grundy IL-Southern Will IL-Kankakee IL-
1239 PM CDT Sat Jul 11 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN WILL...SOUTHEASTERN
GRUNDY AND NORTHWESTERN KANKAKEE COUNTIES UNTIL 100 PM CDT...
At 1239 PM CDT, Doppler radar was tracking a strong thunderstorm near
Lakewood Shores, or near Braidwood, moving southeast at 40 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Braidwood, Wilmington, Gardner, Lakewood Shores, Braceville, Essex,
South Wilmington, Godley, Bonfield, Reddick, East Brooklyn, Symerton
and Union Hill.
Including the following interstate...
I-55 between mile markers 228 and 233.
This includes... Kankakee River State Park.
LAT...LON 4104 8823 4108 8825 4111 8825 4111 8827
4121 8833 4136 8807 4122 8788
TIME...MOT...LOC 1739Z 312DEG 33KT 4120 8815
BirkThe office that day
Everything else NWS Chicago, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 12:39 PM CDT | Special Weather Statement | LOT | Kankakee | 21 min |
| Jul 11, 12:54 PM CDT | Severe Thunderstorm Warning | LOT | Iroquois, Kankakee | 66 min |
| Jul 11, 1:44 PM CDT | Severe Thunderstorm Warning | LOT | Iroquois | 61 min |
| Jul 11, 2:55 PM CDT | Severe Thunderstorm Warning | LOT | Ford, Iroquois, Livingston | 50 min |
| Jul 11, 3:50 PM CDT | Small Craft Advisory | LOT | 39 hr | |
| Jul 11, 4:06 PM CDT | Special Weather Statement | LOT | Livingston | 39 min |
| Jul 11, 4:17 PM CDT | Special Weather Statement | LOT | Ford | 43 min |
| Jul 11, 4:19 PM CDT | Severe Thunderstorm Warning | LOT | Ford, Livingston | 26 min |
Nearby
Beach Hazards Statements in Illinois, 2020Beach Hazards Statements in Indiana, 2020Every beach hazards statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.